Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva Rash
Apr 8, 2005

I started my first treatment 2 weeks ago with Abacavir, 3Tc, and Sustiva. After 10 days my doctor diagnosed hypersensitivity reaction to abacavir. I discontinued the abacavir and replaced it with tenofovir. Two days after stopping the abacavir I broke out in a rash from feet to neck. My doctor believes it may be from the sustiva. It has been 4 days since the rash occured. It is no longer getting any worse although it is not getting any better. I had two medical consultations. One doctor said the rash may go away and be patient. My primary doctor is inclined to change the sustiva to Kaletra. How long does the sustiva rash last? What are your thoughts on my working through this? This is the only significant side effect I now have.

Marc

Response from Dr. Henry

Once into the rash I often would try to treat through if it has stabilized and the symptoms can be managed. The rash often will fade over 1-4 weeks in my experience. KH



Previous
sleep problem
Next
Discolored nails

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement